Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some elementary examples of non-liftable varieties


Authors: Piotr Achinger and Maciej Zdanowicz
Journal: Proc. Amer. Math. Soc. 145 (2017), 4717-4729
MSC (2010): Primary 14D15; Secondary 14G17
DOI: https://doi.org/10.1090/proc/13622
Published electronically: June 5, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present some simple examples of smooth projective varieties in positive characteristic, arising from linear algebra, which do not admit a lifting neither to characteristic zero, nor to the ring of Witt vectors of length $ 2$. Our first construction is the blow-up of the graph of the Frobenius morphism of a homogeneous space. The second example is a blow-up of $ \mathbb{P}^3$ in a `purely characteristic-$ p$' configuration of points and lines.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14D15, 14G17

Retrieve articles in all journals with MSC (2010): 14D15, 14G17


Additional Information

Piotr Achinger
Affiliation: Banach Center, Instytut Matematyczny PAN, Śniadeckich 8, Warsaw, Poland
Email: pachinger@impan.pl

Maciej Zdanowicz
Affiliation: Wydział Matematyki, Informatyki i Mechaniki UW, Banacha 2, Warsaw, Poland
Email: mez@mimuw.edu.pl

DOI: https://doi.org/10.1090/proc/13622
Keywords: mod $p^2$ deformation, Frobenius morphism, characteristic $p$ line configurations
Received by editor(s): July 5, 2016
Received by editor(s) in revised form: December 9, 2016, and December 14, 2016
Published electronically: June 5, 2017
Additional Notes: The first author was supported by NCN OPUS grant number UMO-2015/17/B/ST1/02634
The second author was supported by NCN PRELUDIUM grant number UMO-2014/13/N/ST1/02673. This work was partially supported by the grant 346300 for IMPAN from the Simons Foundation and the matching 2015–2019 Polish MNiSW fund
Communicated by: Lev Borisov
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society